?

Log in

No account? Create an account
 
 
18 April 2005 @ 02:36 pm
Monday, cont.  
Someone on a list I'm on pointed out this Discover Magazine article about alternative vitamin therapy. I went and ordered a bottle of the supplements they were primarily talking about, from Truehope.com. I just took my first set of vitamins with lunch. I'm not someone who goes in for snake-oil promises, but the article was encouraging. I'm keen to see if this works as advertised and I get more energized. I need to. Despite working out and trying to get a few more rungs up via antidepressants, I am tired and unfocused. It worries me particularly as it relates to work, because I just can't concentrate during a time when I desperately need to prove myself, being in a new position under a new manager.

Days like this I need some benevolent deities to beseech.

ETA: When I initially posted the link to the Discover article, it showed the entire thing; now it only shows an abbreviated version. This is a full cached version of page one, at least. Grrhrrmph.
 
 
 
julia_herejulia_here on April 18th, 2005 09:55 pm (UTC)
I've been taking EFAs for a couple of years, after failing to stabilize on a honking great list of antidepressants, and developing immunity to Buspar and Risperidal. It hasn't been the great life-changing epiphany which some people I know have experienced when finding the right antidepressant, but it's been a heck of a lot better than what I experienced on SSRIs, which was every possible bad side effect and no relief from depression.

So, maybe this will help you, too?

Julia, who's always hesitant to bring these things up
Anna S.: spike_femmeeliade on April 19th, 2005 03:45 pm (UTC)
So, maybe this will help you, too?

Julia, who's always hesitant to bring these things up


You can always bring these things up. :) I hope it will work also.
(Deleted comment)
Anna S.eliade on April 19th, 2005 03:45 pm (UTC)
I will! :)
Jane Bluestockingj_bluestocking on April 18th, 2005 10:20 pm (UTC)
I skimmed through the article, and I've been wondering if it's worth a shot for me. Do they talk about this sort of thing in regard to fatigue?
Anna S.: seattleeliade on April 18th, 2005 10:29 pm (UTC)
I think it did mention it as useful for that--for some reason I can only see a truncated version of the article now. Visit the Truehope.com page--they'll have more information. :)
Kristinadesoto_hia873 on April 19th, 2005 02:49 pm (UTC)
I'll be very interested in knowing if the supplements work for you. I'm one of those people that goes batty when taking SSRIs, so they are not an option for me. I've tried a few other medications but the side effects were intolerable (e.g., rampant insomnia, ballooning weight). There really aren't any medications left for me to try. Please do let us know if it helps.
Anna S.eliade on April 19th, 2005 03:45 pm (UTC)
I will definitely let y'all know what the verdict is. :)
Alizarin_NYCalizarin_nyc on April 19th, 2005 06:16 pm (UTC)
From the article: "When pigs are penned in close quarters, some become so irritable they savage their pen mates’ ears and tails, a problem farmers call ear-and-tail-biting syndrome."

Now, take out the word "pigs" and put in "people," and replace "ears and tails" with "self-esteem and careers" and you have a basic description of back-biting syndrome in the workplace.

It's why cubicles are really such a bad idea.

On depression: I take Effexor and have for years, and I just put up with the lack of energy, the lack of focus, the weight gain, the insomnia, and the sleep marathons. Maybe I should expect more, but it's better than the scary, psychotic vortex I was in before, so I try to deal.

Rumors of a magic personality pill have been greatly exaggerated.
Anna S.: spike_goldeliade on April 19th, 2005 08:02 pm (UTC)
It's why cubicles are really such a bad idea.

Heh. *g*

Rumors of a magic personality pill have been greatly exaggerated.

I've decided that I have both depression and ADD. That's seriously messed up. Those seem polar opposites--ADD being associated with hyperkinesis. What kind of pill addresses both, I wonder. God, I wish I could focus.
Wendywendylouwho on April 19th, 2005 07:14 pm (UTC)
I'm another case of someone who's struggled to find the right anti-depressants. Like alizarin_nyc, I have learned to just put up with the side effects.

I am really curious how this works out for you, so please keep us posted.
Anna S.: seattleeliade on April 19th, 2005 08:00 pm (UTC)
I am really curious how this works out for you, so please keep us posted.

I will! :)
kinkagirlkinkagirl on April 20th, 2005 01:16 am (UTC)
Delurking to say: I really hope this does the trick. I know several people who've dropped or reduced their meds after starting to take nutritional supplements.

Do be safe, though. There seem to be a few health concerns about this particular supplement. It seems likely to be safe to evaluate, but you might consider something from your local health food store for long-term use. (Links: warning and lots of research.)